Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 36, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 16, 2005, 6:13 PM CDT for Val Verde County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2005, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 16, 2005, 7:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 104 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 162318
FFWEWX
TXC465-170015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
613 PM CDT SAT JUL 16 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
* UNTIL 715 PM CDT
* AT 611 PM CDT...RADAR SHOWED AREAS OF HEAVY RAIN FROM DEL RIO TO
NEAR LAKE AMISTAD...MOVING WEST AT 10 MPH. PERIODS OF HEAVY RAIN
ARE EXPECTED TO CONTINUE FOR THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE DEL RIO...LAKE AMISTAD.
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH 715 PM...WITH
RAIN HEAVY AT TIMES...WIND GUSTS 25 TO 35 MPH...AND OCCASIONAL
LIGHTNING. THIS MAY CAUSE SOME FLOODING ON STREETS AND AT LOW
WATER CROSSINGS. THE HEAVY RAINS MAY ALSO CAUSE FLOODING OVER
SMALL CREEKS AND STREAMS...AND POORLY DRAINED AREAS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
LAT...LON 2970 10138 2965 10138 2964 10132 2958 10131
2959 10125 2953 10126 2947 10109 2937 10101
2924 10081 2925 10077 2944 10070 3029 10070
3028 10176 3028 10176 2978 10176 2978 10147
$$2 follow-up statements
000
WGUS74 KEWX 162355
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
653 PM CDT SAT JUL 16 2005
TXC465-170015-
VAL VERDE TX-
653 PM CDT SAT JUL 16 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM CDT FOR VAL VERDE
COUNTY...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER
OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE ...DEL RIO AND LAKE AMISTAD.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY
DRAINED AREAS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
LAT...LON 2970 10138 2965 10138 2964 10132 2958 10131
2959 10125 2953 10126 2947 10109 2937 10101
2924 10081 2925 10077 2944 10070 3029 10070
3028 10176 3028 10176 2978 10176 2978 10147
$$000
WGUS74 KEWX 170018
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT SAT JUL 16 2005
TXC465-170027-
VAL VERDE TX-
717 PM CDT SAT JUL 16 2005
...THE FLASH FLOOD WARNING FOR VAL VERDE COUNTY EXPIRED AT 715 PM
CDT...
LIGHT RAIN CONTINUES ACROSS THE SOUTHERN PORTIONS OF VAL VERDE
COUNTY...WITH AMOUNTS OF LESS THAN ONE QUARTER INCH EXPECTED DURING
THE NEXT HOUR.
LAT...LON 2970 10138 2965 10138 2964 10132 2958 10131
2959 10125 2953 10126 2947 10109 2937 10101
2924 10081 2925 10077 2944 10070 3029 10070
3028 10176 3028 10176 2978 10176 2978 10147
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:00 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 16, 3:00 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT SAT JUL 16 2005
.DISCUSSION...
HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL 12 MID-NIGHT (05Z).
ONGOING CONVECTION AND SATELLITE DATA BOTH SUPPORT RAIN ACTIVITY
CONTINUING INTO THE LATE EVENING HOURS.
ONGOING CONVECTIVE ACTIVITY OVER MUCH OF THE CWA AS A RESULT OF
THE DEEP MOISTURE OVER THE REGION. PWS NEAR 2.2 INCHES.
SOUNDINGS AND PROFILERS SHOWS DEEP SOUTHERLY FLOW UP TO NEAR 500MBS
UPPER LEVEL LOW OVER THE CWA AND SHORTWAVE ENERGY MOVE ACROSS MEXICO
INTO SOUTH TEXAS (ALL SEEN BY SATELLITE) CONTINUE TO FEED RAIN
DEVELOPMENT ACROSS THE REGION. COMBINED WITH LOW LEVEL INFLOW OFF
THE GULF...THIS COMBINATION AND THE PWS OF AROUND TWO INCHES HAVE
AND WILL SUPPORT ADDITIONAL RAINS ACROSS THE CWA FOR TONIGHT.
12Z MODELS SOLUTIONS HAVE POPS AND QFP TOO LOW TO REFLECT THE
CURRENT WEATHER TREND. HAVE JUMPED THE POPS UP A CATEGORY AND
INDICATED HEAVY RAIN IN THE FF WATCH AREA. HAVE ALSO ADDED MORE
WESTERN COUNTIES TO THE FFA AS 24/48 HOUR RAINFALLS OVER THE
HAVE BEEN ABOVE NORMAL AND NEAR FFG.
CONVERGENCE WILL CONTINUES ACROSS THE AREA WITH THE MAIN FEATURE
BEING THE UPPER-LEVEL SHORT-WAVE MOVING AROUND THE SOUTHWEST SIDE OF
THE UPPER-LEVEL LOW. THIS WILL KICKOFF ADDITIONAL CONVECTION THROUGH
THE EVENING HOURS. WILL CONTINUE THE RAIN CHANCES INTO SUNDAY AS
WEAK CONVERGENCE REMAINS OVER THE AREA.
INTO THE WORKWEEK...
MAIN INFLUENCE ON THE SOUTH CENTRAL TEXAS WEATHER WILL BE
HURRICANE EMILY. THE OFFICIAL NHC TRACK HAS HAS EMILY MOVING INTO
MEXICO...SOUTH OF BROWNSVILLE ON WEDNESDAY MORNING. ISOLATED TO
SCATTERED RAINS OVER THE NORTHERN COUNTIES WITH THE BEST RAIN
CHANCES ACROSS THE SOUTHERN HALF. FRIDAY AND SATURDAY WILL HAVE
MORE NORMAL WEATHER WITH ISOLATED TO SCATTERED RAINS DUE TO
DAYTIME HEATING AND TEMPERATURES BACK INTO THE UPPER 90S AROUND
100.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 93 76 97 / 60 40 20 10
AUSTIN BERGSTROM INTL AIRPORT 73 94 75 96 / 60 40 20 30
DEL RIO INTL AIRPORT 75 95 77 98 / 40 20 10 10
SAN ANTONIO INTL AIRPORT 74 90 77 95 / 60 40 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT UNTIL 12 MIDNIGHT FOR THE
FOLLOWING COUNTIES...ATASCOSA...
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...AND WILSON.
&&Hazardous weather outlook, Jul 16, 8:34 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 834 AM CDT SAT JUL 16 2005 TXZ171>173-183>194-202>209-217>225-228-171100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 834 AM CDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM THIS EVENING FOR THE EASTERN HALF OF SOUTH CENTRAL TEXAS. A BROAD UPPER LEVEL DISTURBANCE WILL INTERACT WITH ABUNDANT TROPICAL MOISTURE TO PRODUCE A THREAT OF HEAVY RAINS FOR MUCH OF TODAY ACROSS MAINLY CENTRAL AND EASTERN PARTS OF SOUTH CENTRAL TEXAS. THIS PATTERN WILL LIKELY SUPPORT THE CONTINUED CHANCE OF RAIN INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE FROM A NEARLY STATIONARY UPPER LEVEL DISTURBANCE OVER TEXAS. THE RAIN CHANCES WILL DECREASE GRADUALLY THROUGH TUESDAY AS HIGH PRESSURE BUILDS OVER THE AREA. THE EFFECTS OF HURRICANE EMILY ARE EXPECTED TO SUPPORT DRIER CONDITIONS OVER SOUTH CENTRAL TEXAS WEDNESDAY AS EMILY TAKES AIM FOR NORTHERN MEXICO. HOWEVER...ANY NORTHWARD ADJUSTMENTS TO THIS FORECAST COULD HAVE A SUBSTANTIAL IMPACT ON SOUTH CENTRAL TEXAS WEATHER WITH HEAVY RAINS...STRONG WINDS...AND TORNADOES POSSIBLE. SOME MOISTURE FROM EMILY COULD SPREAD INTO SOUTH CENTRAL TEXAS LATE NEXT WEEK ONCE LANDFALL HAS OCCURRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:55 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jul 16, 3:21 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jul 16, 3:48 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jul 16, 6:32 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.